Kansas, 2012

Damaging Winds in Kansas, June 14 to 15, 2012

June 14 to 15, 2012 · NWS ICT · 7 events in 5 counties and zones

Gusty wind storms moved across portions of south central Kansas during the overnight hours. Wind gusts primarily were in a 60 to 65 mph range with a few tree limbs being blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Gusty wind storms moved across portions of south central Kansas during the overnight hours. Wind gusts primarily were in a 60 to 65 mph range with a few tree limbs being blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 14, 10:36 PM CST, 13 minutes earlier.

Area forecast discussion, Jun 14, 10:36 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT THU JUN 14 2012

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

QUASI-LINEAR CONVECTIVE SYSTEM WILL CONTINUE MOVING SOUTHEAST
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. A TRAILING
STRATIFORM RAIN SHIELD WITH OCCASIONAL LIGHTNING STRIKES WILL
CONTINUE BEHIND THE LINE OF STORMS. MAIN THREAT WITH THE LINE WILL
BE WIND GUSTS TO 35 KT AND HEAVY RAIN REDUCING VISIBILITIES TO IFR.
WILL UTILIZE TEMPO OR PREVAILING TS AT HUT/ICT/CNU/SLN IN THE
SHORT TERM. WINDS SHOULD RESUME SOUTHEASTERLY WITH SOME GUSTS
DURING FRIDAY. ADDITIONAL CONVECTION COULD FORM OVER THE HIGH
PLAINS IN THE PM/EVE BEFORE MOVING EAST OVERNIGHT. CONFIDENCE ON
TIMING IS LOW REGARDING THIS CONVECTION REACHING OUR TAF SITES SO
WILL LEAVE TS OUT FOR NOW.

JMC

&&

.PREV DISCUSSION... /ISSUED 942 PM CDT THU JUN 14 2012/

UPDATE...

MATURE QUASI-LINEAR CONVECTIVE SYSTEM NOW IN PROGRESS FROM
SOUTHWEST THROUGH CENTRAL AND NORTHEAST KS...WITH CLOUD TOPS OF
-70 TO -77 CELSIUS. THE MCS WILL LIKELY CONTINUE TRACKING
SOUTHEAST OVERNIGHT INTO THE 40 KNOT SOUTHERLY LOW-LEVEL JET. THE
LOW-LEVEL JET WILL RESULT IN STRONG MOISTURE TRANSPORT NORTHWARD
INTO THE STORM COMPLEX WHICH SHOULD SUSTAIN IT FOR MUCH OF THE
NIGHT. LACK OF SHEAR MAY KEEP A LOT OF THE ACTIVITY SUB-
SEVERE...HOWEVER WE SHOULD STILL BE ABLE TO GET SOME 60 MPH GUSTS
ALONG THE LEADING EDGE OF STRONGER GUST FRONT SURGES. TORRENTIAL
RAIN ALREADY BEING OBSERVED IN THE MOST INTENSE CORES IN CENTRAL
KS AND WITH PRECIPITABLE WATER OF 1.5 TO 1.75 INCHES...THIS TREND
SHOULD CONTINUE FOR SEVERAL MORE HOURS. HAVE BOOSTED RAIN CHANCES
CONSIDERABLY OVERNIGHT GIVEN RECENT RADAR AND SHORT RANGE MODEL TRENDS.

JMC

PREV DISCUSSION... /ISSUED 631 PM CDT THU JUN 14 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN CONCERN IS STRONG THUNDERSTORMS TONIGHT.

THUNDERSTORMS WILL CONTINUE TO CONGEAL ACROSS WESTERN THRU NORTH
CENTRAL KS THIS EVENING...AS LOW-LEVEL SOUTHERLY FLOW CONVERGES
INTO A STALLED FRONTAL BOUNDARY. A FULL-FLEDGED MCS SHOULD BE IN
PROGESS BY 01-02Z...AND THIS SHOULD PROPAGATE SOUTHEASTWARD INTO
CENTRAL AND SOUTH CENTRAL KS THIS EVENING. HAVE UTILIZED TEMPO TS
GROUPS AT RSL-SLN-HUT-ICT WITH SOME GUSTY WINDS AND HEAVY RAIN LIKELY
ASSOCIATED WITH THE STORMS. NOT SURE IF THE MCS WILL SURVIVE AS
FAR SOUTHEAST AS CNU BUT HAVE INSERTED A VCTS THERE LATE TONIGHT.
SOME MID-HIGH CLOUDS COULD LINGER FRIDAY MORNING IN WAKE OF MCS.

JMC

PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 14 2012/

DISCUSSION...

TONIGHT:
TOUGH FORECAST WITH MODEL OUTPUT HIGHLY VARIABLE DUE TO DIFFERING
MODEL CONVECTION TIMING/LOCATION. 1200 UTC NAM LOW LEVEL MOISTURE
FIELDS ARE SUSPECT OUT OF THE BOX BASED ON OBSERVED DATA AND HAVE
DOUBTS ABOUT EARLY INITIATION IT SUGGESTS. THE 1200 UTC GFS WAS NOT
MUCH BETTER AS FRONT DID NOT LIT UP BY 1800 UTC. EVEN 0000 UTC
ECMWF WAS OVERLY AGGRESSIVE. BASED ON 1200 UTC RAOBS...DECENT
PLUME OF 850MB MOISTURE IS LOCATED OVER SOUTHWEST/WEST CENTRAL OK
WITH MOISTURE STARTING TO POOL ALONG 850MB FRONT. DRIER AIR WAS
LOCATED OVER EASTERN KS/NE OK. EXTREMELY WEAK SHORTWAVE EVIDENT
IN WATER VAPOR/ACAR WINDS THIS MORNING OVER WESTERN COLORADO. AT
1800 UTC SURFACE FRONT HAD JUST PUSHED INTO THE NORTHWEST TIP OF
KS. DO ANTICIPATE STORMS TO DEVELOP ALONG FRONT LATE AFTERNOON...AND
PERSIST OVERNIGHT. GIVEN WEAK WAVE AND BETTER MOISTURE TO THE
WEST...THINKING BEST CHANCES WILL BE IN CENTRAL KS WITH MCS
PERSISTING OVERNIGHT ALONG LEADING THETA-E GRADIENT. NOT AT ALL
CLEAR HOW FAR SOUTH STORMS WILL DEVELOP OVERNIGHT GIVEN WEAK
FORCING...OUTFLOW DOMINATED STORMS AND WEAK FLOW ALOFT. COULD SEE
ISOLATED HEAVY RAIN POTENTIAL ACROSS CENTRAL KS GIVEN EFFICIENT
RAIN PRODUCING STORMS AND PRECIPITATION DURATION. GIVEN LARGE
CAPE AND DEEP DRY ADIABATIC LAPSE RATES WITH COPIOUS DRY AIR
ALOFT...MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL
WITH INITIAL STORM DEVELOPMENT CANNOT BE RULED OUT. ALSO CANNOT
RULE OUT AN ISOLATED LANDSPOUT WITH A FAVORABLE OUTFLOW BOUNDARY
INTERSECTION...GIVEN LOW LEVEL WIND PROFILE AND STEEP LAPSE RATES
NEAR SURFACE.

FRI-SUN:
FRI COULD HAVE CONVECTIVE DEBRIS LINGERING DURING THE MORNING...MOST
LIKELY IN EASTERN SECTIONS. WHILE STORMS ARE NOT LIKELY IN
SUBSIDENCE IN WAKE OF MCS...LINGERING BOUNDARY COULD BE ENOUGH FOR
NEW DEVELOPMENT...ESPECIALLY IN WESTERN SECTIONS. HOWEVER UNCLEAR
WHERE THAT BOUNDARY WILL BE. NO CONFIDENCE IN MODEL SOLUTIONS
GIVEN UNCERTAINTY IN THE NEAR TERM. BEST BET WOULD BE CENTRAL KS
FRI NIGHT AS SURFACE BOUNDARY DRIFTS CLOSER...ESPECIALLY WHERE IT
INTESECTS MCS OUTFLOW BOUNDARY. AGAIN SOUTHERN EXTENT IS
PROBLEMATIC. ON SAT...CHANCES ARE MORE LIKELY ACROSS CENTRAL KS
ONCE AGAIN IN THE VICINITY OF FRONT...ESPECIALLY SAT NIGHT.
UNCLEAR HOW FAR SOUTH BOUNDARY WILL GO ON SUN AND OPTED TO KEEP
MOST OF THE AREA DRY FOR NOW.

MON-THU:
STILL CONSIDERABLE UNCERTAINTY THIS PERIOD AS MODELS STUGGLE
BADLY WITH LOCATION/TIMING OF SURFACE FRONT. BOTH ECMWF/GFS HAVE
BEEN QUITE ERRATIC OVER THE PAST FEW RUNS...WITH VERY LOW
CONFIDENCE IN ARRIVAL OF NEXT SIGNIFICANT COLD FRONT MIDWEEK.
TEMPERATURES SHOULD REMAIN AT OR ABOVE NORMAL THROUGH MOST OF THIS
PERIOD. AM NOT VERY CONFIDENT ON PRECIPITATION ARRIVING WED
NIGHT...AND IT COULD BE A STRETCH EVEN ON THU DURING THE DAY. BEST
GUESS AT THIS POINT WOULD BE THU NIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  89  70  91 /  80  30  10  10
HUTCHINSON      67  88  71  92 / 100  30  20  10
NEWTON          67  87  70  92 / 100  40  20  10
ELDORADO        67  87  69  91 /  90  30  10  10
WINFIELD-KWLD   70  89  71  92 /  70  20  10  10
RUSSELL         65  88  70  92 / 100  20  30  30
GREAT BEND      65  89  71  92 /  90  20  30  20
SALINA          67  87  72  91 / 100  30  30  30
MCPHERSON       67  87  71  91 / 100  30  20  20
COFFEYVILLE     69  90  70  91 /  50  10  10  10
CHANUTE         68  89  69  91 /  60  20  10  10
IOLA            67  88  68  91 /  60  20  10  10
PARSONS-KPPF    69  90  70  92 /  50  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 7:03 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT THU JUN 14 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
803 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
SOUTHEASTWARD ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS
THIS EVENING AND OVERNIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT.
LARGE HAIL IS ALSO POSSIBLE WITH ANY ISOLATED STORMS EARLY THIS
EVENING. THE STORMS WILL PRODUCE TORRENTIAL RAIN WHICH MAY
OVERWHELM DRAINAGE SYSTEMS...RESULTING IN TEMPORARY STREET
FLOODING.

THE STORM COMPLEX MAY WEAKEN LATE TONIGHT AS IT MOVES ACROSS
SOUTHEAST KANSAS...HOWEVER GUSTY WINDS AND HEAVY RAIN WILL STILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS MAY LINGER INTO FRIDAY MORNING ACROSS PART OF THE AREA.
SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS...HOWEVER THE BETTER
CHANCE OF STRONG STORMS WILL BE FRIDAY EVENING ACROSS CENTRAL
KANSAS. STRONG STORMS WILL BE POSSIBLE AGAIN SATURDAY
NIGHT...PRIMARILY ACROSS CENTRAL KANSAS. STORMS COULD LINGER
ACROSS PARTS OF SOUTHEAST KANSAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY THIS EVENING
INTO TONIGHT OVER CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 14, 6:37 PM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT THU JUN 14 2012

KSZ032-033-047-150130-
BARTON-LINCOLN-RUSSELL-
737 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...LINCOLN AND RUSSELL COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES NORTH OF
HUNTER TO 16 MILES NORTH OF NATOMA TO 23 MILES NORTHWEST OF
VICTORIA...MOVING SOUTH AT 30 MPH.

QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE
WITH THESE STORMS.

PEOPLE IN NORTHWESTERN BARTON...NORTHWESTERN LINCOLN AND RUSSELL
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING
MAY BE NEEDED IF THE LINE OF STORMS MAINTAINS INTENSITY AND MOVES
INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3922 9823 3885 9874 3855 9904 3913 9904
      3914 9850 3923 9849
TIME...MOT...LOC 0036Z 339DEG 25KT 3980 9864 3940 9905
          3905 9946

MCGUIRE
Special weather statement, Jun 14, 8:06 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT THU JUN 14 2012

KSZ032-033-047-048-150300-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
906 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH...LINCOLN AND RUSSELL
COUNTIES...

AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PAWNEE ROCK...OR 11 MILES
NORTH OF LARNED...AND MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GALATIA.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3875 9905 3923 9792 3829 9866 3826 9903
TIME...MOT...LOC 0206Z 267DEG 14KT 3834 9909

MCGUIRE
Special weather statement, Jun 14, 8:34 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT THU JUN 14 2012

KSZ048>051-150315-
ELLSWORTH-MCPHERSON-RICE-SALINE-
934 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...MCPHERSON...RICE AND SALINE
COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUSHTON TO 5 MILES
NORTHEAST OF BENNINGTON...AND MOVING SOUTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9736 3893 9736 3892 9738 3891 9737
      3864 9737 3818 9841 3841 9849 3844 9848
      3897 9775 3897 9737
TIME...MOT...LOC 0234Z 320DEG 37KT 3842 9833 3903 9747

MCGUIRE
Special weather statement, Jun 14, 9:05 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT THU JUN 14 2012

KSZ049>052-067-068-082-150345-
HARVEY-KINGMAN-MARION-MCPHERSON-RENO-RICE-SALINE-
1005 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...KINGMAN...MARION...MCPHERSON...RENO...
RICE AND SALINE COUNTIES...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF GYPSUM TO COATS...AND MOVING SOUTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3786 9848 3879 9738 3862 9736 3862 9693
      3853 9692 3852 9683 3791 9766 3791 9770
      3788 9770 3737 9837 3738 9846
TIME...MOT...LOC 0305Z 304DEG 46KT 3875 9726 3749 9875

MCGUIRE
Special weather statement, Jun 14, 9:49 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT THU JUN 14 2012

KSZ052-053-068>070-082-083-091-092-150445-
BUTLER-CHASE-GREENWOOD-HARPER-HARVEY-KINGMAN-MARION-SEDGWICK-SUMNER-
1049 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...GREENWOOD...HARPER...HARVEY...
KINGMAN...MARION...SEDGWICK AND SUMNER COUNTIES...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF LINCOLNVILLE TO 24 MILES SOUTHWEST OF HARDTNER...AND
MOVING SOUTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9836 3737 9835 3774 9781 3774 9770
      3782 9770 3853 9663 3853 9640 3849 9635
      3818 9635 3817 9595 3808 9596 3747 9706
      3747 9715 3742 9715 3699 9789
TIME...MOT...LOC 0350Z 317DEG 46KT 3851 9679 3680 9898

MCGUIRE
Special weather statement, Jun 14, 10:46 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT THU JUN 14 2012

KSZ053-069-070-083-091>093-150545-
BUTLER-CHASE-COWLEY-GREENWOOD-HARPER-SEDGWICK-SUMNER-
1146 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...COWLEY...GREENWOOD...HARPER...
SEDGWICK AND SUMNER COUNTIES...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF MATFIELD GREEN TO 6 MILES NORTH OF CLEARWATER TO
BYRON...AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9823 3763 9758 3830 9643 3829 9635
      3818 9635 3817 9595 3802 9596 3760 9645
      3760 9653 3754 9652 3699 9714
TIME...MOT...LOC 0446Z 308DEG 30KT 3819 9643 3757 9749
          3687 9821

MCGUIRE

The radar

The Topeka radar (KTWX), 96 km away, was scanning. The volume nearest the first event began at 04:48 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chase

When
June 14, 10:49 PM CST to 10:50 PM CST
Where
Chase County, 4.4 mi E of Matfield Green
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
38.160, -96.490

Thunderstorm Wind, Butler

When
June 14, 11:29 PM CST to 11:30 PM CST
Where
Butler County, 0.69 mi N of Augusta
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.690, -96.980

Some large tree limbs were blown down.

Thunderstorm Wind, Sumner

When
June 14, 11:38 PM CST to 11:39 PM CST
Where
Sumner County, 0.55 mi W of Wellington Arpt
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
37.320, -97.390

Thunderstorm Wind, Sumner

When
June 14, 11:46 PM CST to 11:47 PM CST
Where
Sumner County, 0.55 mi W of Wellington Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
37.320, -97.390

Thunderstorm Wind, Sumner

When
June 15, 12:04 AM CST to 12:05 AM CST
Where
Sumner County, 0.69 mi N of South Haven
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.060, -97.400

Large tree limbs were blown down near the intersection of highways 81 and 166.

Thunderstorm Wind, Chautauqua

When
June 15, 1:20 AM CST to 1:21 AM CST
Where
Chautauqua County, Sedan
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.130, -96.180

Wind speed was estimated by a law enforcement official.

Thunderstorm Wind, Montgomery

When
June 15, 1:45 AM CST to 1:46 AM CST
Where
Montgomery County, 1.3 mi ESE of Caney
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.010, -95.930

Law enforcement reported that a tree had been blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2012Every state in 2012This day in weather historyWarnings in Kansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391521, 391525, 391528, 391529, 391531, 391532, 391533.